MAUDE Adverse Event Report: COVIDIEN FORTREX 0.035 OTW PTA BALLOON CATHETER; CATHETER, ANGIOPLASTY, PERIPHERAL, TRANSLUMINAL

COVIDIEN FORTREX 0.035 OTW PTA BALLOON CATHETER; CATHETER, ANGIOPLASTY, PERIPHERAL, TRANSLUMINAL
Model Number A35HPV08040080
Medical Device Problem Codes Burst Container or Vessel (1074); Leak/Splash (1354)
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Date of Event 06/07/2019
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
If information is provided in the future, a supplemental report will be issued.
 
Event or Problem Description
It was reported that the physician intended to use a fortrex 08x040x80 pta balloon to treat a non calcified, non tortuous fibrous 80% stenotic lesion in the basilic outflow vein of a/v loop graft in the right forearm.The artery diameter and lesion length were reported to be 8mm & 2cm, respectively.There was no damage noted to the packaging and there were no issues noted when removing the device from the tray/hoop.The device was prepped without issue.A 6fr sheath and a 0.035 non-medtronic guidewire were used with no embolic protection.The device was inflated with a non-medtronic inflation device with contrast/saline solution was used as inflation fluid.The device did not pass through a previously deployed stent, no resistance was encountered nor excessive force used on advancing the device to the target lesion.On first inflation to 12atm, the balloon is reported to have ruptured.All fragments of the balloon were retrieved.A second balloon was used without incident to complete the procedure.No patient injury was reported.
 
Additional Manufacturer Narrative
A fortrex was used to complete the procedure.No intervention reported.Medtronic is submitting this report to comply with fda reporting regulations under 21 cfr parts 4 and 803.This report is based upon information obtained by medtronic, which the company may not have been able to fully investigate or verify prior to the date the report was required by the fda.Medtronic has made reasonable efforts to obtain more complete information and has provided as much relevant information as is available to the company as of the submission date of this report.This report does not constitute an admission or a conclusion by fda, medtronic, or its employees that the device, medtronic, or its employee caused or contributed to the event described in the report.In particular, this report does not constitute an admission by anyone that the product described in this report has any ¿defects¿ or has ¿malfunctioned¿.These words are included in the fda 3500a form and are fixed items for selection created by the fda to categorize the type of event solely for the purpose of regulatory reporting.Medtronic objects to the use of these words and others like them because of the lack of definition and the connotations implied by these terms.This statement should be included with any information or report disclosed to the public under the freedom of information act.Any required fields that are unpopulated are blank because the information is currently unknown or unavailable.A good faith effort will be made to obtain the applicable information relevant to the report.If information is provided in the future, a supplemental report will be issued.
 
Additional Manufacturer Narrative
Product analysis: the fortrex was returned.No ancillary devices were included.The fortrex was returned with the balloon in a post inflated state.Dried blood was observed within the inside of the balloon.No damages were observed upon initial inspection.The balloon port of the manifold was connected to an inflation device.Approximately 22atm of pressure was subjected to the port inflation port.No leak from the balloon was observed.The balloon did not expand.After pressing on the balloon, water was leaking out from the distal tip of the catheter, which suggests the leak is from the multi lumen/catheter shaft and not the balloon.The product labelling for the fortrex associated with lot indicates a nominal pressure of 9atm and an rated bust pressure of 20 atm.Medtronic is submitting this report to comply with fda reporting regulations under 21 cfr parts 4 and 803.This report is based upon information obtained by medtronic, which the company may not have been able to fully investigate or verify prior to the date the report was required by the fda.Medtronic has made reasonable efforts to obtain more complete information and has provided as much relevant information as is available to the company as of the submission date of this report.This report does not constitute an admission or a conclusion by fda, medtronic, or its employees that the device, medtronic, or its employee caused or contributed to the event described in the report.In particular, this report does not constitute an admission by anyone that the product described in this report has any ¿defects¿ or has ¿malfunctioned¿.These words are included in the fda 3500a form and are fixed items for selection created by the fda to categorize the type of event solely for the purpose of regulatory reporting.Medtronic objects to the use of these words and others like them because of the lack of definition and the connotations implied by these terms.This statement should be included with any information or report disclosed to the public under the freedom of information act.Any required fields that are unpopulated are blank because the information is currently unknown or unavailable.A good faith effort will be made to obtain the applicable information relevant to the report.If information is provided in the future, a supplemental report will be issued.

Brand Name
FORTREX 0.035 OTW PTA BALLOON CATHETER
Common Device Name
CATHETER, ANGIOPLASTY, PERIPHERAL, TRANSLUMINAL
Manufacturer (Section D)
COVIDIEN
4600 nathan lane north
plymouth MN 55442
MDR Report Key8690905
Report Number2183870-2019-00330
Device Sequence Number13954532
Product Code LIT
UDI-Device Identifier00763000106195
UDI-Public00763000106195
Combination Product (Y/N)N
Initial Reporter StateSC
Initial Reporter CountryUS
PMA/510(K) Number
K142654
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,health
Initial Reporter Occupation Physician
Type of Report Initial,Followup,Followup
Report Date (Section B) 08/29/2019
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date05/13/2022
Device Model NumberA35HPV08040080
Device Catalogue NumberA35HPV08040080
Device Lot NumberA830799
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer06/26/2019
Initial Date Received by Manufacturer 06/07/2019
Supplement Date Received by Manufacturer06/12/2019
08/28/2019
Initial Report FDA Received Date06/12/2019
Supplement Report FDA Received Date07/01/2019
08/29/2019
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1